Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Diabetic, persisting high levels inspite of medicines. Guidance?

i am taking janumet 50/500 at lunch and dinner for my type 2 Diabeties. But it is not controlled . my PP is around 230. No doctor is saying to take Vidagloption+ metformin in lunch with Met+glimpride 2 mg at Brakfast and dinner . I have GI discomformt but no problem with janumet so i am hazitating to change my medicine please guide
Asked On : Thu, 20 Dec 2012
Answers:  1 Views:  41
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Hi there,
Thank you for your question.
GI discomfort is something that is very common in people who use metformin or combinations that contain metformin.
The way I usually deal with this kind of problem is that I usually would not use a combination.
What I would do is that I would use a sustained release formulation of metformin such as glucophage SR. This will lead to significantly lesser GI upset.
Along with that I would use something like vildagliptin or sitagliptin plus another drug like glimipiride or any other type of antidiabetic medication belonging to the sulfonylurea group.
So the bottom line is that you need to have your medications changed a little bit to decrease your stomach discomfort.
Another thing that you may want to try is that you may want to try taking something like domperidone (motilium) one tablet three times daily before meals.
This tablet increases the motility of the stomach and may help in reducing your symptoms.
Kindest Regards
Answered: Mon, 24 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor